Alert archive / California / Gale Watches in 2024

Gale Watch 21, NWS Eureka, CA

June 10, 2024

NWS Eureka, CA issued this gale watch at Jun 10, 2024, 2:58 AM PDT. It took effect at Jun 11, 2024, 9:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Jun 10, 2024, 2:58 AM PDT (09:58 UTC)
In effect from
Jun 11, 2024, 9:00 PM PDT
Expired
Jun 11, 2024, 2:50 AM PDT
In force
Issued by
NWS Eureka, CA

The text

As transmitted.

922 
WHUS76 KEKA 100958
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
258 AM PDT Mon Jun 10 2024

PZZ475-101600-
/O.CON.KEKA.GL.W.0035.000000T0000Z-240610T1600Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
258 AM PDT Mon Jun 10 2024

...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...

* WHAT...North winds 25 to 30 kt with gusts up to 35 kt and seas 
  9 to 11 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 9 AM PDT this morning.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ470-101800-
/O.EXT.KEKA.SC.Y.0066.000000T0000Z-240612T0600Z/
/O.NEW.KEKA.GL.A.0021.240612T0600Z-240613T1000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
258 AM PDT Mon Jun 10 2024

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT TUESDAY...
...GALE WATCH IN EFFECT FROM TUESDAY EVENING THROUGH LATE
WEDNESDAY NIGHT...

* WHAT...For the Small Craft Advisory, north winds 15 to 25 kt 
  with gusts up to 35 kt and seas 6 to 11 feet. For the Gale 
  Watch, north winds 25 to 35 kt with gusts up to 40 kt and seas 
  9 to 14 feet possible.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Small Craft Advisory, until 11 PM PDT Tuesday. 
  For the Gale Watch, from Tuesday evening through late 
  Wednesday night.

* IMPACTS...Strong winds can cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

PZZ455-101800-
/O.EXT.KEKA.SC.Y.0068.000000T0000Z-240612T1000Z/
Cape Mendocino to Pt Arena out 10 nm-
258 AM PDT Mon Jun 10 2024

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT WEDNESDAY...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and 
  seas 7 to 10 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 3 AM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ450-101800-
/O.EXT.KEKA.SC.Y.0067.000000T0000Z-240611T1600Z/
Pt St George to Cape Mendocino out 10 nm-
258 AM PDT Mon Jun 10 2024

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT TUESDAY...

* WHAT...North winds 5 to 15 kt with gusts up to 30 kt and seas 
  7 to 10 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 9 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
4 follow-up statements
655 
WHUS76 KEKA 101556
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
856 AM PDT Mon Jun 10 2024

PZZ475-110000-
/O.EXP.KEKA.GL.W.0035.000000T0000Z-240610T1600Z/
/O.EXB.KEKA.SC.Y.0066.240610T1600Z-240612T0400Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
856 AM PDT Mon Jun 10 2024

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PDT TUESDAY...
...GALE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING...

* WHAT...North winds 20 to 30 kt with gusts up to 40 kt and seas 
  8 to 11 feet expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 9 PM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-110000-
/O.EXT.KEKA.SC.Y.0066.000000T0000Z-240612T1000Z/
/O.EXT.KEKA.GL.A.0021.240612T1000Z-240613T1000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
856 AM PDT Mon Jun 10 2024

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT WEDNESDAY...
...GALE WATCH NOW IN EFFECT FROM LATE TUESDAY NIGHT THROUGH LATE
WEDNESDAY NIGHT...

* WHAT...For the Small Craft Advisory, north winds 15 to 25 kt 
  with gusts up to 35 kt and seas 6 to 11 feet. For the Gale 
  Watch, north winds 25 to 35 kt with gusts up to 40 kt and seas 
  11 to 14 feet possible.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Small Craft Advisory, until 3 AM PDT Wednesday. 
  For the Gale Watch, from late Tuesday night through late 
  Wednesday night.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

PZZ455-110000-
/O.CON.KEKA.SC.Y.0068.000000T0000Z-240612T1000Z/
Cape Mendocino to Pt Arena out 10 nm-
856 AM PDT Mon Jun 10 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
WEDNESDAY...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and 
  seas 7 to 10 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 3 AM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ450-110000-
/O.CON.KEKA.SC.Y.0067.000000T0000Z-240611T1600Z/
Pt St George to Cape Mendocino out 10 nm-
856 AM PDT Mon Jun 10 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT
TUESDAY...

* WHAT...North winds 5 to 15 kt with gusts up to 30 kt and seas 
  6 to 9 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 9 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
851 
WHUS76 KEKA 102159
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
259 PM PDT Mon Jun 10 2024

PZZ455-110600-
/O.EXT.KEKA.SC.Y.0068.000000T0000Z-240612T0400Z/
/O.EXB.KEKA.GL.A.0021.240612T0400Z-240613T1000Z/
Cape Mendocino to Pt Arena out 10 nm-
259 PM PDT Mon Jun 10 2024

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT TUESDAY...
...GALE WATCH IN EFFECT FROM TUESDAY EVENING THROUGH LATE
WEDNESDAY NIGHT...

* WHAT...For the Small Craft Advisory, northwest winds 15 to 25 
  kt with gusts up to 35 kt and seas 6 to 9 feet. For the Gale 
  Watch, northwest winds 15 to 25 kt with gusts up to 40 kt and 
  seas 7 to 11 feet possible.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...For the Small Craft Advisory, until 9 PM PDT Tuesday. 
  For the Gale Watch, from Tuesday evening through late 
  Wednesday night.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

PZZ470-110600-
/O.CON.KEKA.SC.Y.0066.000000T0000Z-240612T1000Z/
/O.CON.KEKA.GL.A.0021.240612T1000Z-240613T1000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
259 PM PDT Mon Jun 10 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
WEDNESDAY...
...GALE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
LATE WEDNESDAY NIGHT...

* WHAT...For the Small Craft Advisory, north winds 20 to 30 kt 
  with gusts up to 35 kt and seas 7 to 10 feet. For the Gale 
  Watch, north winds 25 to 35 kt with gusts up to 45 kt and seas 
  11 to 14 feet possible.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Small Craft Advisory, until 3 AM PDT Wednesday. 
  For the Gale Watch, from late Tuesday night through late 
  Wednesday night.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

PZZ475-110600-
/O.CON.KEKA.SC.Y.0066.000000T0000Z-240612T0400Z/
/O.EXB.KEKA.GL.A.0021.240612T0400Z-240613T1000Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
259 PM PDT Mon Jun 10 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT
TUESDAY...
...GALE WATCH IN EFFECT FROM TUESDAY EVENING THROUGH LATE
WEDNESDAY NIGHT...

* WHAT...For the Small Craft Advisory, north winds 20 to 30 kt 
  with gusts up to 40 kt and seas 8 to 11 feet. For the Gale 
  Watch, north winds 25 to 30 kt with gusts up to 40 kt and seas 
  9 to 14 feet possible.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Small Craft Advisory, until 9 PM PDT Tuesday. 
  For the Gale Watch, from Tuesday evening through late 
  Wednesday night.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

PZZ450-110600-
/O.CON.KEKA.SC.Y.0067.000000T0000Z-240611T1600Z/
Pt St George to Cape Mendocino out 10 nm-
259 PM PDT Mon Jun 10 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT
TUESDAY...

* WHAT...Northwest winds 5 to 15 kt with gusts up to 25 kt and 
  seas 4 to 7 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 9 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
704 
WHUS76 KEKA 110401
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
901 PM PDT Mon Jun 10 2024

PZZ455-111215-
/O.CON.KEKA.SC.Y.0068.000000T0000Z-240612T0400Z/
/O.CON.KEKA.GL.A.0021.240612T0400Z-240613T1000Z/
Cape Mendocino to Pt Arena out 10 nm-
901 PM PDT Mon Jun 10 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT
TUESDAY...
...GALE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH LATE
WEDNESDAY NIGHT...

* WHAT...For the Small Craft Advisory, northwest winds 15 to 25 
  kt with gusts up to 35 kt and seas 6 to 9 feet. For the Gale 
  Watch, northwest winds 15 to 25 kt with gusts up to 40 kt and 
  seas 7 to 11 feet possible.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...For the Small Craft Advisory, until 9 PM PDT Tuesday. 
  For the Gale Watch, from Tuesday evening through late 
  Wednesday night.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

PZZ470-111215-
/O.CON.KEKA.SC.Y.0066.000000T0000Z-240612T1000Z/
/O.CON.KEKA.GL.A.0021.240612T1000Z-240613T1000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
901 PM PDT Mon Jun 10 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
WEDNESDAY...
...GALE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
LATE WEDNESDAY NIGHT...

* WHAT...For the Small Craft Advisory, north winds 20 to 30 kt 
  with gusts up to 35 kt and seas 6 to 9 feet. For the Gale 
  Watch, north winds 25 to 35 kt with gusts up to 45 kt and seas 
  11 to 14 feet possible.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Small Craft Advisory, until 3 AM PDT Wednesday. 
  For the Gale Watch, from late Tuesday night through late 
  Wednesday night.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

PZZ475-111215-
/O.CON.KEKA.SC.Y.0066.000000T0000Z-240612T0400Z/
/O.CON.KEKA.GL.A.0021.240612T0400Z-240613T1000Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
901 PM PDT Mon Jun 10 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT
TUESDAY...
...GALE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH LATE
WEDNESDAY NIGHT...

* WHAT...For the Small Craft Advisory, north winds 20 to 30 kt 
  with gusts up to 40 kt and seas 8 to 10 feet. For the Gale 
  Watch, north winds 25 to 30 kt with gusts up to 40 kt and seas 
  9 to 14 feet possible.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Small Craft Advisory, until 9 PM PDT Tuesday. 
  For the Gale Watch, from Tuesday evening through late 
  Wednesday night.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

PZZ450-111215-
/O.CON.KEKA.SC.Y.0067.000000T0000Z-240611T1600Z/
Pt St George to Cape Mendocino out 10 nm-
901 PM PDT Mon Jun 10 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT
TUESDAY...

* WHAT...Seas 4 to 7 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 9 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
821 
WHUS76 KEKA 110950
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
250 AM PDT Tue Jun 11 2024

PZZ455-111800-
/O.EXT.KEKA.SC.Y.0068.000000T0000Z-240611T2200Z/
/O.UPG.KEKA.GL.A.0021.240612T0400Z-240613T1000Z/
/O.NEW.KEKA.GL.W.0036.240611T2200Z-240613T0400Z/
Cape Mendocino to Pt Arena out 10 nm-
250 AM PDT Tue Jun 11 2024

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...
...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT
WEDNESDAY...

* WHAT...For the Gale Warning, northwest winds 20 to 30 kt with 
  gusts up to 45 kt and seas 8 to 11 feet expected. For the 
  Small Craft Advisory, northwest winds 15 to 25 kt with gusts 
  up to 40 kt and seas 7 to 9 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...For the Gale Warning, from 3 PM this afternoon to 9 PM 
  PDT Wednesday. For the Small Craft Advisory, until 3 PM PDT 
  this afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ470-111800-
/O.EXT.KEKA.SC.Y.0066.000000T0000Z-240612T0400Z/
/O.UPG.KEKA.GL.A.0021.240612T1000Z-240613T1000Z/
/O.NEW.KEKA.GL.W.0036.240612T0400Z-240613T1600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
250 AM PDT Tue Jun 11 2024

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS
EVENING...
...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PDT
THURSDAY...

* WHAT...For the Gale Warning, north winds 25 to 35 kt with 
  gusts up to 45 kt and seas 10 to 15 feet expected. For the 
  Small Craft Advisory, north winds 15 to 25 kt with gusts up to 
  35 kt and seas 6 to 9 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Gale Warning, from 9 PM this evening to 9 AM 
  PDT Thursday. For the Small Craft Advisory, until 9 PM PDT 
  this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-111800-
/O.EXT.KEKA.SC.Y.0066.000000T0000Z-240611T1600Z/
/O.UPG.KEKA.GL.A.0021.240612T0400Z-240613T1000Z/
/O.NEW.KEKA.GL.W.0036.240611T1600Z-240613T1600Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
250 AM PDT Tue Jun 11 2024

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THIS
MORNING...
...GALE WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 AM PDT
THURSDAY...

* WHAT...For the Gale Warning, north winds 25 to 35 kt with 
  gusts up to 40 kt and seas 9 to 14 feet expected. For the 
  Small Craft Advisory, northwest winds 20 to 30 kt with gusts 
  up to 35 kt and seas 8 to 10 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, from 9 AM this morning to 9 AM 
  PDT Thursday. For the Small Craft Advisory, until 9 AM PDT 
  this morning.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-111800-
/O.EXT.KEKA.SC.Y.0067.000000T0000Z-240611T1000Z/
/O.EXB.KEKA.SC.Y.0066.240612T0000Z-240613T1600Z/
Pt St George to Cape Mendocino out 10 nm-
250 AM PDT Tue Jun 11 2024

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 
AM PDT THURSDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 35 kt and seas 
  7 to 12 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...5 PM this afternoon to 9 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Jun 9, 3:02 PM PDT, 11 hours 56 minutes earlier.

Area forecast discussion, Jun 9, 3:02 PM PDT, 11 hours 56 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
302 PM PDT Sun Jun 9 2024

.SYNOPSIS...Isolated thunderstorm possible over the northeastern
portion of Trinity County this afternoon. Hot temperatures will
rapidly build on Monday with moderate heatrisk for many interior
valleys...locally major heatrisk in Lake County, Tuesday and
Wednesday. Breezy north to northwesterly winds will return
Tuesday and Wednesday, with the strongest gusts over the coastal
headlands and exposed ridges.

&&

.DISCUSSION...GOES-West satellite imagery shows a weak upper level
trough continuing to eject eastward away from the west coast this
afternoon. Temperatures are running 2 to 6 degrees cooler across the
interior compared with yesterday's reading. Stratus eroded to the
coast and mixed out as northwesterly breezes increase this
afternoon to bring a period of sunshine. However, onshore flow
will push back inland the stratus later this afternoon and
evening. The marine layer is expected to slightly deepen once
again tonight into Friday.

Some elevated instability has been occurring across the interior
portion of the area today, mainly over Trinity County around the
Alps and Yolla Bolly. Cumulus has been developing with daytime
heating, however most model soundings depict a cap that could
inhibit convection over most of our CWA this afternoon.
High- resolution guidances remain the primarily activity to the
northeastern portion of Trinity County this afternoon into evening.
National blend of model indicates there is a 10-15% chances for
isolated thunderstorm in the aforementioned area.

High pressure will quickly build over the West Coast in the wake of
the trough with 850 mb temperatures warming. This will bring a
warming trend early this week, with Moderate HeatRisk returning
across the interior valleys on Monday and continue through mid week.
Interior high temperatures in the mid 90's into low 100s are
expected to return across across the warmer locations of Trinity,
Lake, interior Mendocino, and northeastern Humboldt. The heat is
forecast to peak on Tuesday with locally major heat risk in Lake
County.

Additionally, a thermal trough is expected to develop near the coast
Wednesday. This will promote breezy north-northwesterly winds each
afternoon Tuesday and Wednesday over the exposed ridges and
coastal headlands, with gusts from 25 to 35 mph at times...locally
higher gusts possible over the King Range and Crescent City. NBM
probabilities shows a 80% to near 100% for gusts of 40 MPH or more
in the King Range, and 45% chances for Crescent City.

Another trough in westerly flow will knock down the ridge toward the
latter portion of the week; Thursday-Saturday and high temperatures
will once again trend down to around seasonal averages. Chance for
any rain toward the end of the week or next weekend is quite low,
less than 10% near the Oregon border. / ZVS

&&

.AVIATION...A short-lived marine layer has mixed out of KCEC and
KACV terminals leading to clear sky and northwesterly, onshore flow
through the afternoon with possible gusts as winds flow around a
weak thermal trough in the central valley. These onshore winds have
the potential to carry sea spray and other aerosols that will create
some hazy conditions, possibly bringing down visibilities and
leading to some ghost cloud layers registered on METARs. Later
tonight however, as a high pressure system approaches out area,
model guidance is showing a high possibility (50-70% according to
NBM) of the marine stratus layer returning. This layer will
actualize as broken to overcast skies overnight into about midday
tomorrow morning with locally limited visibilities caused by mist
suspended in the air. If and when this low cloud layer forms, it is
forecasted to mix out by the afternoon as onshore winds return to
the coastal terminals. At KUKI, the story is entirely different.
Currently there are clear skies with north winds and gusts reaching
up to 20 or so knots. These winds will die off after sunset tonight
and calm conditions should prevail. A surge of moisture is
forecasted to start creeping up the Russian River valley around this
time as well, however that cloud layer is not currently forecasted
to make it up to Mendocino Co and should retreat before reaching
Cloverdale. DS

&&

.MARINE...Wave heights have been slowly climbing as a moderate
long period westerly swell fills into the waters. Seas are further
enhanced by gusty northerly winds developing in the outer waters
and lee of Cape Mendocino, near or just reaching gale gusts in the
southern zones. Steep seas approaching 10 feet and gusty
northerlies will persist through Monday, with a brief reprieve
expected on Tuesday as the coastal jet shifts slightly offshore
and into the southern waters. Winds are forecast to quickly
increase late Tuesday into Wednesday, producing widespread gales
and steep and hazardous seas, especially in the outer waters.
Responsive wave heights approaching 15 feet are possible late
Wednesday into Thursday as the gales persist. Inner waters may
experience slightly subdued conditions, but waves should still be
well within advisory criteria.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory until 3 PM PDT Monday for PZZ450.

     Small Craft Advisory until 3 AM PDT Tuesday for PZZ455-470.

     Small Craft Advisory until 3 PM PDT this afternoon for
     PZZ475.

     Gale Warning until 9 AM PDT Monday for PZZ475.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 2:27 AM PDTHeat AdvisoryEKA42 hr

Nearby

Gale Watches in California, 2024Every gale watch in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.